Hail, Marinette
- When
- July 9, 1:00 PM CST
- Where
- Marinette County, 5 mi NNE of Porterfield
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.217, -87.767
Thunderstorms developed over northern Wisconsin during the afternoon. The storms produced large hail in Marinette county and high winds in Door county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed over northern Wisconsin during the afternoon. The storms produced large hail in Marinette county and high winds in Door county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 9, 2:30 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SUN JUL 9 2006 .SHORT TERM...TODAY/TONIGHT/MONDAY. MAIN CHALLENGE DURING THIS PERIOD WILL BE THE TODAY PORTION AS A VIGOUROUS S/W TROF DROPS SOUTHEASTWARD OVER THE GREAT LAKES REGION. AT 08Z...CONVECTION WITH THIS SYSTEM OVER NORTHEAST MINNESOTA AND WORKING TWD FAR NC WI THIS AM. LATEST TIMING HAS CONVECTION REACHING NC WI AROUND 12Z. THE 08Z SURFACE MAP SHOWS 3 MAIN SURFACE BOUNDARIES. THE FIRST BOUNDARY WAS A WEAK SURFACE TROF WHICH AIDED IN PRODUCING AN ISOLATED SHOWER OVER FAR NRN WISCONSIN OVERNIGHT BUT HAS WEAKENED. A SECOND PRESSURE TROF EXTENDS FROM THE WESTERN UP OF MI TO CENTRAL MINNESOTA WITH A MORE SIGNIFCANT WIND SHIFT TO THE NW. SO FAR NO CONVECTION IS DEVELOPING ALONG THIS SECOND TROF. THE AREA OF CONVECTION OVER NE MN ASSOCIATED WITH THE DIGGING S/W TROF. THE MAIN COLD FRONT LOCATED NORTH OF MINNESOTA WILL TRACK OVER THE AREA THIS AFTERNOON IN THE WAKE OF THE UPPER S/W TROF. MARGINAL INSTABILITY AND SURFACE CONVERGENCE WITH THE BOUNDARIES MAY COMBINE TO DEVELOP ISOLATED CONVECTION BY NOON...BUT BEST DYNAMICS WILL OCCUR WITH THE S/W TROF AND BEST HEIGHT FALLS DURING THE AFTERNOON BETWEEN 18Z AND 22Z. MARGINAL INSTABILITY AND INCREASED WINDS ALOFT COMBINED WITH PROGGED MODEL CONSENSUS DOWNCAPES NEAR 800 PROVIDE THE POTENTIAL OF ISOLATED SEVERE. WARM MID LAYER AND CIN MAY KEEP THE LID ON PCPN DEVELOPMENT THIS AM...HOWEVER BY EARLY AFTERNOON BUFKIT SOUNDING DATA SHOWS THE CIN AND WARM MID LAYER CAP IS ERODED WITH THE DIGGING S/W. WILL CONTINUE TO HIGHLIGHT THE HWO WITH THREAT. FOR TNT...MAY HAVE SOME LINGERING CONVECTION OVER FAR EASTERN WISCONSIN UNTIL THE S/W TROF DEPARTS TO THE EAST. SAT IMAGERY SHOW CLOUDS MAY LINGER UNTIL THE DRIER AIR NORTH OF THIS S/W TROF POURS IN. WINDS MAY BE A BIT GUSTY THIS EVENING UNTIL THE PRESSURE GRADIENT RELAXES AS A COOLER HIGH PRESSURE SYSTEM SETTLES OVER THE AREA. QUIET WEATHER RETURNS FOR THE START OF THE NEW WORK WEEK. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY HIGH PRESSURE WILL SLIDE ACROSS THE AREA MONDAY NIGHT...BRINGING MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. NEW 00Z MODELS QUICKER WITH RETURNING PRECIPITATION TO THE AREA TUESDAY AFTERNOON... AND PER COORDINATION WITH MILWAUKEE AND MARQUETTE...WILL ADD A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. HIGHEST CHANCES FOR RAIN WILL BE ACROSS CENTRAL WISCONSIN. WARM FRONT/SURFACE LOW EXPECTED TO LURK ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS DURING THE PERIOD. DEPENDING ON CLOUD COVER...ONGOING CONVECTION AND BOUNDARIES AROUND THE AREA WILL DETERMINE HOW STRONG THE STORMS WILL GET. SURFACE LOW/UPPER TROUGH SLOW TO MOVE EAST OF THE AREA...THEREFORE CHANCES FOR SHOWERS AND STORMS STILL LOOKS REASONABLE WEDNESDAY NIGHT INTO THURSDAY. BEYOND THURSDAY...GFS MODEL DEPICTING 850MB TEMPERATURES FROM +20 TO +23 C FROM FRIDAY THROUGH NEXT WEEKEND. DID RAISE MAX/MIN TEMPERATURES A FEW DEGREES EACH DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 9 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT AREA OF SEVERE WEATHER IS SOUTHEAST OF LINE FROM MARINETTE TO WAUTOMA. SEVERE STORMS ARE MORE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. CLOSELY MONITOR LATER FORECASTS IF YOU HAVE OUTDOOR ACTIVITIES PLANNED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE PART OF THE WEEK...AND AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO BETTER DETAIL ANY RISK OF SEVERE WEATHER DURING THOSE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. LMZ521-522-541>543-564-101700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SEVERE STORMS ARE MORE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. AFTER COLD FRONT PASSAGE...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY LEVELS THIS EVENING. IF YOU HAVE ACTIVITIES PLANNED ON THE BAY OR LAKE THIS AFTERNOON OR TONIGHT CLOSELY MONITOR LATER FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE PART OF THE WEEK...AND AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO BETTER DETAIL ANY RISK OF SEVERE WEATHER DURING THOSE TIMES. MG WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 84 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523986, 5523987.